MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Catalog Number EVO-20-25-10-E
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only the stent was returned to cirl.The delivery system was not returned.Upon evaluation of the stent it was observed that the stent looked ok and functionally of the stent was fine.There was no evidence of damage to the stent.A definitive cause for the customer¿s complaint was unable to be determined because the delivery system was not returned for evaluation and also actual use conditions could not be duplicated in the laboratory setting.The customer complaint was confirmed based on the customers testimony as the delivery system was not returned for evaluation and also the failure could not be replicated.A review of the manufacturing records for the evo-20-25-10-e device of lot number c1167910 revealed no discrepancies that could have contributed to this complaint issue.Prior to distribution all evo-20-25-10-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Information provided indicates that the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The procedure to place the evo biliary stent went smoothly until the time came to remove the introduction system.The user noted via fluoroscopy that the stent was moving also when the introduction system was been withdrawn.The user ended up removing the whole system (introduction system and stent) from the patient.Event meets mdr reporting criteria based on the malfunction precedence for this device family for 'a deployment issue resulting in the exposed stent being removed from the patient with the delivery system'.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5467397
Report Number3001845648-2016-00054
Device Sequence Number330527
Product Code ESW
UDI-Device Identifier10827002480312
UDI-Public(01)10827002480312(17)171102(10)C1167910
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K080359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVO-20-25-10-E
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/26/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2016
Initial Report FDA Received Date02/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1